Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 25, NWS La Crosse, WI

August 24, 2016Crawford County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Aug 24, 2016, 5:56 AM CDT for Crawford County, Wisconsin. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 5:56 AM CDT (10:56 UTC)
Expired
Aug 25, 2016, 5:12 PM CDT
In force
35 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Crawford County, WI

The radar

The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Gays Mills (GMIW3).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

499 
WGUS43 KARX 241056
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
National Weather Service La Crosse WI
556 AM CDT WED AUG 24 2016

.Heavy rainfall has led to flooding along the Kickapoo River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, & 
including NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-242256-
/O.NEW.KARX.FL.W.0025.160824T1056Z-160825T2212Z/
/GMIW3.1.ER.160824T1049Z.160824T1500Z.160824T2212Z.NO/
556 AM CDT WED AUG 24 2016

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Kickapoo River At Gays Mills.
* until Thursday afternoon.
* At  5:48 AM Wednesday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.3 feet by this morning. The river will fall below 
  flood stage by today.
* Impact...At 13.0 feet...Water begins to cover roads near the river, 
  including Sand Hill Road near Bell Center. Minor flooding occurs in
  areas adjacent to the river, including Robb Park in Gays Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$
5 follow-up statements
445 
WGUS83 KARX 241307
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
807 AM CDT WED AUG 24 2016

...Minor Flooding along the Kickapoo River...

.Very heavy rainfall of 3 to 5 inches overnight is resulting in
significant rises along the Kickapoo River and its tributaries.
This will result in minor flooding for the lower portion of the
Kickapoo River basin, including the Gays Mills and Steuben areas. 
The latest forecast information is provided below.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-250407-
/O.EXT.KARX.FL.W.0025.000000T0000Z-160826T2000Z/
/GMIW3.1.ER.160824T1116Z.160824T1800Z.160825T2000Z.NO/
807 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Gays Mills.
* until Friday afternoon...Or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.0 feet by this afternoon. 
* Impact...At 13.0 feet...Water begins to cover roads near the
  river, including Sand Hill Road near Bell Center. Minor flooding
  occurs in areas adjacent to the river, including Robb Park in Gays
  Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-250406-
/O.EXT.KARX.FL.W.0024.000000T0000Z-160826T0400Z/
/STEW3.1.ER.160824T1357Z.160825T0000Z.160825T1000Z.NO/
807 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Thursday evening...Or until the warning is cancelled.
* At 7:45 AM Wednesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 12.5 feet by this evening. 
* Impact...At 13.0 feet...Bridge Street near the gage begins to
  flood and Highway 179 may be threatened.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

MW
182 
WGUS83 KARX 241654
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
1154 AM CDT WED AUG 24 2016

...Heavy Rainfall Overnight Causing Flooding...

.Extremely heavy rainfall overnight is resulting in rapid rises on
several creeks and rivers across northeast Iowa and southwest
Wisconsin.  Flood Warnings are in effect for the locations listed
below. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-250754-
/O.CON.KARX.FL.W.0025.000000T0000Z-160826T2000Z/
/GMIW3.1.ER.160824T1116Z.160824T1800Z.160825T2000Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Gays Mills.
* until Friday afternoon...Or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 13.0 feet, and the river is
  estimated to be between 13 and 14 feet as of 11 am. 
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to a crest around 14.0 feet this afternoon. 
* Impact...At 13.0 feet...Water begins to cover roads near the 
  river, including Sand Hill Road near Bell Center. Minor flooding
  occurs in areas adjacent to the river, including Robb Park in 
  Gays Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-250754-
/O.EXT.KARX.FL.W.0024.000000T0000Z-160826T1200Z/
/STEW3.1.ER.160824T1530Z.160825T0000Z.160825T1800Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Friday morning...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
  evening. 
* Impact...At 12.5 feet...Water reaches the bottom support beams of 
  the bridge.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

IAC043-250754-
/O.CON.KARX.FL.W.0027.160824T1819Z-160828T0224Z/
/EKDI4.3.ER.160824T1819Z.160826T0000Z.160827T0824Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Elkader.
* until Saturday evening...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 8.9 feet, and rising rapidly.
* Flood stage is 12.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 25.0 feet by Thursday afternoon. 
  
&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-250754-
/O.CON.KARX.FL.W.0028.160825T0607Z-160827T2339Z/
/GRBI4.3.ER.160825T0607Z.160826T0600Z.160827T0539Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Garber.
* from late tonight to Saturday evening...Or until the warning is 
  cancelled.
* At 11:15 AM Wednesday the stage was 8.8 feet.
* Flood stage is 17.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 26.0 feet by Friday morning. 
* Impact...At 26.0 feet...The earthen levee at Elkport is
  threatened, just upstream of Garber.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$

IAC191-250600-
/O.EXT.KARX.FL.W.0023.000000T0000Z-160825T0600Z/
/BLFI4.1.ER.160824T1301Z.160824T1700Z.160825T0000Z.UU/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River AT Bluffton.
* until late tonight...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 14.8 feet this afternoon. 
* Impact...At 14.2 feet...Water goes over the road near Bluffton.

&&
 
LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 

$$

IAC191-250754-
/O.CON.KARX.FL.W.0021.000000T0000Z-160825T2315Z/
/DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0515Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Decorah.
* until Thursday evening...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 13.6 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will hold near this level this afternoon
  before beginning to fall by evening. 
* Impact...At 13.0 feet...Residential flooding on the west side of 
  town is possible. Street and storm sewer flooding on the east side 
  of town south of the levee can cause basement flooding if flood 
  stage is exceeded for an extended period of time.

&&
 
LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182

$$

IAC005-250754-
/O.CON.KARX.FL.W.0022.000000T0000Z-160827T1200Z/
/DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T1800Z.NR/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Dorchester Hwy 76.
* until Saturday morning...Or until the warning is cancelled.
* At 11:00 AM Wednesday the stage was 20.1 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet this
  afternoon. 

&&
 
LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125

$$

MW
766 
WGUS83 KARX 242003
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
303 PM CDT WED AUG 24 2016

...Heavy Rainfall Overnight Causing Flooding...

.Extremely heavy rainfall overnight is resulting in rapid rises on
several creeks and rivers across northeast Iowa and southwest
Wisconsin.  Flood Warnings are in effect for the locations listed
below. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC067-251103-
/O.CON.KARX.FL.W.0026.160825T0218Z-160826T1236Z/
/CCYI4.1.ER.160825T0218Z.160825T1200Z.160825T1836Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Cedar River At Charles City.
* from this evening to Friday morning...Or until the warning is 
  cancelled.
* At 2:30 PM Wednesday the stage was 8.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 12.9 feet by Thursday morning. 
* Impact...At 12.0 feet...Barricading of streets begins, and the 
  intersection of Riverside and Illinois Streets may be flooded.

&&
 
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273

$$

WIC023-251103-
/O.CON.KARX.FL.W.0025.000000T0000Z-160826T2000Z/
/GMIW3.1.ER.160824T1127Z.160825T0000Z.160825T2000Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Gays Mills.
* until Friday afternoon...Or until the warning is cancelled.
* At 2:40 PM Wednesday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by this
  evening.
* Impact...At 13.0 feet...Water begins to cover roads near the
  river, including Sand Hill Road near Bell Center. Minor flooding
  occurs in areas adjacent to the river, including Robb Park in
  Gays Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-251103-
/O.CON.KARX.FL.W.0024.000000T0000Z-160826T1200Z/
/STEW3.1.ER.160824T1530Z.160825T0000Z.160825T1800Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Friday morning...Or until the warning is cancelled.
* At 2:45 PM Wednesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
  evening. 
* Impact...At 12.5 feet...Water reaches the bottom support beams of 
  the bridge.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

IAC043-251103-
/O.EXT.KARX.FL.W.0027.000000T0000Z-160828T0452Z/
/EKDI4.3.ER.160824T1856Z.160825T1800Z.160827T1052Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Elkader.
* until Saturday evening...Or until the warning is cancelled.
* At 1:45 PM Wednesday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage this afternoon and continue to
  rise to near 25.0 feet by Thursday. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-251103-
/O.EXT.KARX.FL.W.0028.160825T0654Z-160828T0000Z/
/GRBI4.3.ER.160825T0654Z.160826T0000Z.160827T0600Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Garber.
* from late tonight to Saturday evening...Or until the warning is 
  cancelled.
* At 2:15 PM Wednesday the stage was 9.0 feet.
* Flood stage is 17.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 26.0 feet by Thursday evening. 
* Impact...At 26.0 feet...The earthen levee at Elkport is
  threatened, just upstream of Garber.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$

IAC191-251103-
/O.CON.KARX.FL.W.0021.000000T0000Z-160825T2315Z/
/DEHI4.2.ER.160824T0917Z.160824T1630Z.160825T0515Z.NO/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Decorah.
* until Thursday evening...Or until the warning is cancelled.
* At 1:45 PM Wednesday the stage was 13.1 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall slowly over the next 12 hours,
  dropping below flood stage by Thursday morning.
* Impact...At 13.0 feet...Residential flooding on the west side of 
  town is possible. Street and storm sewer flooding on the east side 
  of town south of the levee can cause basement flooding if flood 
  stage is exceeded for an extended period of time.

&&
 
LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182

$$

IAC005-251103-
/O.EXT.KARX.FL.W.0022.000000T0000Z-160827T1415Z/
/DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T2015Z.NR/
303 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Dorchester Hwy 76.
* until Saturday morning...Or until the warning is cancelled.
* At 2:00 PM Wednesday the stage was 22.0 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Record flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by 
  today. 
  
&&
 
LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125

$$

MW
230 
WGUS83 KARX 250228
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
928 PM CDT WED AUG 24 2016

.The Flood Warning continues for the Kickapoo River at Gays Mills
and Steuben.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-251728-
/O.EXT.KARX.FL.W.0025.000000T0000Z-160826T0600Z/
/GMIW3.1.ER.160824T1127Z.160824T1940Z.160825T0600Z.NO/
928 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Gays Mills.
* until late Thursday night...Or until the warning is cancelled.
* At 2:40 PM Wednesday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday morning.
* Impact...At 13.0 feet...Water begins to cover roads near the river, 
  including Sand Hill Road near Bell Center. Minor flooding occurs in
  areas adjacent to the river, including Robb Park in Gays Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-251728-
/O.EXT.KARX.FL.W.0024.000000T0000Z-160826T0400Z/
/STEW3.1.ER.160824T1530Z.160825T0600Z.160825T1000Z.NO/
928 PM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Thursday evening...Or until the warning is cancelled.
* At  8:45 PM Wednesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by 
  Thursday morning. The river will fall below flood stage Thursday 
  morning.
* Impact...At 12.0 feet...Water starts to affect business and 
  residences and minor flooding affects lowlands and lower roads.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$
675 
WGUS83 KARX 251458
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
958 AM CDT THU AUG 25 2016

.Water levels along the Kickapoo River in Crawford County are 
expected to slowly decrease. At Gays Mills...the river has dropped 
below flood stage and the Flood Warning is cancelled. At Steuben...the 
river has crested this morning but remains above Flood Stage.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-251528-
/O.CAN.KARX.FL.W.0025.000000T0000Z-160826T0600Z/
/GMIW3.1.ER.160824T1127Z.160824T1940Z.000000T0000Z.NO/
958 AM CDT THU AUG 25 2016

The Flood Warning is cancelled for
  The Kickapoo River At Gays Mills.
* At  7:00 AM Thursday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested below flood stage at 11.7 feet. The 
  river will continue to fall to 10.2 feet by Friday morning.


$$

WIC023-260558-
/O.EXT.KARX.FL.W.0024.000000T0000Z-160826T1500Z/
/STEW3.1.ER.160824T1530Z.160825T1315Z.160825T2100Z.NO/
958 AM CDT THU AUG 25 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Friday morning...Or until the warning is cancelled.
* At  8:45 AM Thursday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river will begin to fall...Dropping below flood 
  stage by this evening.
* Impact...At 12.5 feet...Water reaches the bottom support beams of 
  the bridge.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

Hollan

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 24, 2:36 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 24, 2:36 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
236 AM CDT WED AUG 24 2016

.SHORT TERM...(Today and Tonight)
Issued at 236 AM CDT Wed Aug 24 2016

Dealing with major flash flood scenario across northeast tier of
counties in Iowa early this morning with large swath of 4"+
rainfalls likely. Already issued some site specific river flood
warnings but amount of impact likely to be seen after daybreak
today.

Area is primed with bulls-eye of precipitable water near 2" and low
level jet impacting outflow boundary from nearly steady state
convection. To the south of convection steady low level inflow with
70+ surface dew points continues to advect into this east-west
orientated line of storms. Legacy rainfall estimates off radar are
underestimating rainfall while Dual Pol is just a bit high. Needless
to say, combination of watches and warnings are in effect.

Closed low continues to slowly move east across southern Canadian
prairies leaving western Great Lakes in southwest flow and favorable
jet dynamics for good updrafts/lift. Minor waves moving through this
flow spawned earlier convection, but low level moisture transport
starts to shift east gradually this morning so feeling is convection
will gradually end from west to east to follow suit.

Lower confidence on how later in the day will pan out with some
short term guidance suggesting another wave could advect northeast
in flow and work on slow moving frontal boundary. While rain threat
will shift east, continued small risks in south and southeast areas.

Cooler and drier air begins to shift in for tonight and push any
remaining rain threats off to the southeast.

.LONG TERM...(Thursday through Tuesday)
Issued at 236 AM CDT Wed Aug 24 2016

Medium range guidance suggests closed low opens up and moves east
along US and Canadian border for latter part of week. This will mean
quiet few days with short term upper ridge returning into Friday.
May see some early morning valley fog setup but did not have time to
work those details into the forecast database right now. Will have
to add these features as time permits.

Next wave enters the picture by Friday night with moisture transport
returning. This is a quick moving wave and threat of any severe
weather for Saturday time frame may not fall into place with limited
moisture return. Again, this will have to be watched for later
detail.

Early next week looking quiet behind wave.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1231 AM CDT Wed Aug 24 2016

Showers and storms continue to work across the region but will
gradually fade the next few hours, allowing for lower stratus to
develop in their wake. For the moment, continue to expect ceilings
to lower to MVFR at LSE and likely IFR for RST, but confidence in
how long those lower ceilings stick around today remains low.
Should see quick improvement into the afternoon as a cold front
arrives and much drier air sweeps across the area.

&&

.HYDROLOGY...
Issued at 236 AM CDT Wed Aug 24 2016

Copious amounts of rain overnight have led to widespread and serious
flash flooding in far northeastern Iowa into southwest Wisconsin.
Rivers on the rise and site specific forecasts put together to get
some flood warnings out with as much lead time as we could.

Some locations could have moderate to major flooding very quickly
today with 5"+ rainfall totals still coming in. Warnings will
continue for much of the region for awhile this morning.

Forecasts from the River Forecast center will be made available as
soon as possible.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch until Noon CDT today for WIZ053>055.

MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...Shea
AVIATION...Lawrence
HYDROLOGY...Shea
Hazardous weather outlook, Aug 24, 4:39 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
439 AM CDT WED AUG 24 2016

MNZ079-086>088-094-096-WIZ017-029-032>034-041>044-053-251100-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
439 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH NEXT
TUESDAY BUT THE RISK OF SEVERE WEATHER LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ095-WIZ054-055-061-251100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-CRAWFORD-RICHLAND-GRANT-
439 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE ENDING THIS MORNING FROM WEST TO EAST.
HEAVY RAIN OVERNIGHT HAS LED TO FLOODING IN MANY AREAS. SOME OF
THIS WILL RECEDE THIS MORNING...BUT AREA RIVERS MAY CONTINUE TO
RISE. FLOODING IS OCCURRING OR EXPECTED SO WE URGE YOU TO MONITOR
OUR RIVER FORECASTS THROUGH THE DAY.

THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS WITH HEAVY
RAIN AND LIGHTNING THIS AFTERNOON BUT THAT RISK SHOULD DROP
QUICKLY GOING INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO NEXT
TUESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS AND ANY FLOOD RELATED INFORMATION WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

PLEASE KEEP THE NATIONAL WEATHER SERVICE UPDATED ON THE IMPACTS
FLOODING IS HAVING ON YOUR COMMUNITIES. UTILIZE INFORMATION ON OUR
WEB SITE TO TRACK RIVER LEVELS AND RAINFALL TOTALS.

SHEA

In the hours before

Local storm report, Aug 24, 4:06 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLOOD            STACYVILLE              43.44N 92.78W
08/24/2016                   MITCHELL           IA   911 CALL CENTER

            WATER OVER ROADS IN VARIOUS AREAS OF COUNTY.

0405 AM     HEAVY RAIN       OSAGE                   43.28N 92.81W
08/24/2016  M4.31 INCH       MITCHELL           IA   EMERGENCY MNGR

&&

SHEA
Local storm report, Aug 24, 5:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLOOD            2 E DECORAH             43.31N 91.75W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            WIDESPREAD FLOODING REPORTED IN FREEPORT AREA AND NO
            TRAVEL IS ALLOWED.

&&

SHEA
Local storm report, Aug 24, 5:13 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     FLASH FLOOD      2 E DECORAH             43.31N 91.75W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            PERFORMING WATER RESCUES IN FREEPORT AREA EAST OF DECORAH

0512 AM     FLASH FLOOD      SPILLVILLE              43.20N 91.95W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            ABANDONED SAND BAGGING EFFORTS BECAUSE RIVER IS RISING
            TOO QUICKLY.

&&

SHEA
Local storm report, Aug 24, 5:19 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
519 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     FLASH FLOOD      CALMAR                  43.18N 91.87W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            GENTLEMEN STANDING ON TOP OF VEHICLE THAT IS STRANDED
            NEAR HIGHWAY 52

&&

SHEA
Local storm report, Aug 24, 5:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     FLOOD            2 S GAYS MILLS          43.29N 90.85W
08/24/2016                   CRAWFORD           WI   911 CALL CENTER

            KICKAPOO RIVER FLOODING AND CURRENTLY ABOUT 1.5 FEET OVER
            ROADWAY AT BELL CENTER.

&&

SHEA
Local storm report, Aug 24, 5:48 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
548 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     FLOOD            PROTIVIN                43.22N 92.09W
08/24/2016                   HOWARD             IA   911 CALL CENTER

            NUMEROUS ROADS UNDER WATER AND DAMAGED. SEVERAL OTHER
            LOCATIONS IN COUNTY WITH HIGH WATER.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:26 AM CDTFlash Flood WatchARXCrawford, Richland, Vernon8 hr
Aug 24, 2:26 AM CDTFlash Flood WarningARXCrawford, Richland6 hr
Aug 24, 5:04 AM CDTRiver Flood WarningARXCrawford52 hr
Aug 24, 5:52 AM CDTAreal Flood WarningARXGrant6 hr
Aug 24, 8:27 AM CDTAreal Flood WarningARXCrawford, Richland3 hr

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.